Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 9, 2006, 3:55 PM CDT for Harrison County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2006, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 9, 2006, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 092056 FFWLIX MSC047-092200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI * UNTIL 500 PM CDT * AT 354 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM THUNDERSTORMS AROUND DIBERVILLE. OTHER THREATENED AREAS INCLUDE BILOXI AND GULFPORT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3035 8904 3037 8887 3054 8888 3053 8904 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:40 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 9, 3:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 PM CDT WED AUG 9 2006 .DISCUSSION...HIGH PRESSURE CONTINUES OVER THE SOUTHERN PLAINS. DAYTIME HEATING AND FORCING ASSOCIATED WITH THE UPPER LEVEL LOW SPINNING ACROSS THE EAST CENTRAL GULF HAS TRIGGERED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING UNTIL THE LOSS OF DAYTIME HEATING DIMINISHES THE RAIN CHANCES. MAY SEE SOME PATCHY LIGHT FOG TONIGHT, ESPECIALLY IN AREAS THAT RECEIVED RAINFALL THIS AFTERNOON. SCATTERED POPS ARE FORECAST FOR TOMORROW AS THE UPPER LOW PUSHES INTO THE WESTERN GULF. NO SIGNIFICANT CHANGES IN FORECAST THINKING. FOLLOWING THE UPPER LOWS PASSAGE, HIGH PRESSURE WILL AGAIN DOMINATE THE WEATHER PATTERN FRIDAY THROUGH THE MIDDLE PART OF NEXT WEEK. HIGH TEMPERATURES WILL CLIMB INTO THE MID 90S AREAWIDE, WHILE LOW TEMPERATURES WILL DROP INTO THE MID AND UPPER 70S. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 94 75 94 / 30 40 20 20 BTR 75 94 75 95 / 30 40 20 20 MSY 76 92 76 93 / 30 40 20 20 GPT 76 93 76 93 / 30 40 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 92/JSS
Hazardous weather outlook, Aug 9, 11:11 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1111 AM CDT WED AUG 9 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1111 AM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN ISOLATED STRONG STORM WILL BE POSSIBLE, BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE OVER THE WEEKEND, BUT THOSE THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 92/JSS
In the hours before
Local storm report, Aug 9, 1:31 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
131 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM WATER SPOUT 15 SSE VENICE 29.08N 89.26W
08/09/2006 PLAQUEMINES LA COAST GUARD
WATER SPOUT REPORTED BY COAST GUARD
&&
25Special weather statement, Aug 9, 2:37 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 237 PM CDT WED AUG 9 2006 LAZ040-MSZ080-081-092015- HANCOCK-HARRISON-ST TAMMANY- 237 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS FROM SLIDELL THROUGH GULFPORT... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SLIDELL LOUISIANA THROUGH GULFPORT MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING... HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
Special weather statement, Aug 9, 3:00 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT WED AUG 9 2006 MSZ082-092045- JACKSON- 300 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS MOVING INTO JACKSON COUNTY... AT 300 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO JACKSON COUNTY. THE STORMS ARE MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN... AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
Special weather statement, Aug 9, 3:34 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 334 PM CDT WED AUG 9 2006 LAZ038-040-092115- ST TAMMANY-TANGIPAHOA- 334 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS OVER ST TAMMANY AND TANGIPAHOA PARISHES... AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FROM THE WESTERN PORTION OF ST TAMMANY PARISH NORTH OF I-12 INTO TANGIPAHOA PARISH. THE STORMS ARE MOVING TO THE WEST AT 10 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
Special weather statement, Aug 9, 3:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CDT WED AUG 9 2006 MSZ077-080>082-092130- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 345 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI... AT 340 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FROM PICAYUNE THROUGH VANCLEAVE MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING... HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:47 PM CDT | Flash Flood Warning | LIX | Jackson | 118 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.